Kentucky, 2015

Damaging Winds in Kentucky, June 26, 2015

June 26, 2015 · NWS ILN · 6 events in 4 counties and zones

Severe thunderstorms developed as a low pressure center tracked east along a stationary front which was draped across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed as a low pressure center tracked east along a stationary front which was draped across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 4:14 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 26, 4:14 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT FRI JUN 26 2015

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE AREA TONIGHT.
THE LOW WILL SLOWLY CONTINUE NORTHEAST SATURDAY AND SATURDAY
NIGHT. HIGH PRESSURE WILL BRIEFLY BUILD IN SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
EXTENSIVE SHOWERS AND EMBEDDED THUNDERSTORMS HAVE FILLED IN NORTH
OF A FRONT THAT EXTENDS EAST-WEST ACROSS THE REGION. APPEARS THAT
THE NORTHERN HALF OF THE FORECAST AREA WILL CONTINUE TO BE MORE
FAVORABLE FOR AN EXTENDED PERIOD OF MODERATE TO OCCASIONALLY HEAVY
RAINFALL INTO THE NIGHT.

TO THE SOUTH OF THE BOUNDARY CONVECTION WILL MOVE NORTHEAST INTO
THE FORECAST AREA. INSTABILITY AND SHEAR ARE MORE FAVORABLE FOR
STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING. ADDITIONAL ACTIVITY WILL LIKELY FOLLOW LATER IN THE NIGHT
AS A DEEPENING SURFACE LOW APPROACHES. THE LATTER WILL BE MOSTLY A
HEAVY RAIN THREAT.

HAVE BEEN TREMENDOUS RAINFALL RATES IN CONVECTION ALONG THE
BOUNDARY. CONDITIONS WILL REMAIN FAVORABLE FOR THIS TO CONTINUE.
SO FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL BE OVER THE FORECAST AREA AT THE BEGINNING OF
THE PERIOD. IT WILL BE SLOW TO MOVE NORTHEAST AS THE UPPER SYSTEM
CLOSES OFF. A DRY SLOT WILL WORK IN BEHIND THE LOW BUT SHOWERS
WILL WRAP AROUND THE NORTH AND WEST SIDE OF THE SYSTEM. SO SHOWERS
WILL REMAIN POSSIBLE THROUGH MUCH OF SATURDAY IN NORTHERN COUNTIES
AND PERSISTING INTO SATURDAY NIGHT FOR CENTRAL OHIO.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE FORECAST AREA WILL BE IN BETWEEN SYSTEMS AT THE START OF THE
LONG TERM TIME PERIOD.  ALTHOUGH THE LONG TERM WILL START OUT DRY AN
UNSETTLED WEATHER PATTERN WILL BE IN PLACE FOR MOST OF THE LONG
TERM.  AN UPPER TROUGH WILL BE IN PLACE WITH MULTIPLE DISTURBANCES
WORKING INTO THE AREA THROUGH THE WEEK.  THE BEST CHANCES FOR
PRECIPITATION ARE EXPECTED TO BE MONDAY AND TUESDAY ALTHOUGH
PRECIPITATION CHANCES WILL BE IN PLACE ACROSS PORTIONS OF THE FA
FROM MONDAY THROUGH FRIDAY.  WITH THE TROUGH IN PLACE HIGH
TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE
BOUNDARY THAT EXTENDS FROM CENTRAL INDIANA DOWN INTO SOUTHEAST
OHIO. THIS BOUNDARY HAS BEEN NEARLY STATIONARY BUT MAY BEGIN TO
LIFT SLOWLY NORTH THROUGH MID AFTERNOON AS SOUTHERLY LOW LEVEL
FLOW BEGINS TO INCREASE. THUS EXPECT OCCASIONAL SHOWERS AND
THUNDERSTORMS TO AFFECT KDAY/KILN IN THE NEXT FEW HOURS...POSSIBLY
LIFTING UP AS FAR NORTH AS KCMH/KLCK.

MEANWHILE...A STRENGTHENING SURFACE LOW OVER THE MID MISSISSIPPI
VALLEY WILL PUSH EAST ACROSS THE OHIO VALLEY TONIGHT INTO
SATURDAY. AHEAD OF THIS ...SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO FILL IN OFF TO OUR SOUTHWEST AND PIVOT UP INTO OUR AREA LATE
THIS AFTERNOON INTO THIS EVENING. OCCASIONAL SHOWERS AND PERHAPS A
FEW THUNDERSTORMS WILL LINGER INTO THE OVERNIGHT HOURS...TRENDING
MOE TO JUST SHOWERS LATE TONIGHT INTO SATURDAY MORNING. GIVEN THE
TRACK OF THE SURFACE LOW....WOULD EXPECT SOME IFR CIGS TO DEVELOP
LATER TONIGHT INTO SATURDAY MORNING.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES SATURDAY...WITH
MVFR CONDITIONS EXPECTED. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Jun 26, 9:16 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT FRI JUN 26 2015

OHZ026-034-035-042>046-051>056-064-065-074-271100-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
1016 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS LATER TODAY AND
SATURDAY.

INZ050-058-059-066-OHZ060>063-070>073-080-082-271100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HIGHLAND-PIKE-
1016 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...SOME OF THESE STORMS MAY BECOME SEVERE. THE
MAIN THREAT WILL BE DAMAGING WINDS...WITH A LESSER CHANCE OF LARGE
HAIL OR A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL AMOUNTS LATER TODAY AND SATURDAY.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-271100-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
1016 AM EDT FRI JUN 26 2015

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. IN ADDITION TO THE POTENTIAL FOR HEAVY
RAIN AND FLOODING...SOME OF THE STORMS ARE EXPECTED TO BECOME
SEVERE. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL...AND SOME STORMS MAY ALSO BECOME CAPABLE OF
PRODUCING TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER LATER THIS
AFTERNOON AND EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT
RAINFALL AMOUNTS LATER TODAY AND SATURDAY.

In the hours before

Special weather statement, Jun 26, 5:26 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT FRI JUN 26 2015

OHZ082-088-262300-
PIKE OH-SCIOTO OH-
626 PM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCIOTO AND
SOUTHEASTERN PIKE COUNTIES THROUGH 700 PM EDT...

AT 623 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MINFORD...
MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SCIOTO AND SOUTHEASTERN PIKE COUNTIES...INCLUDING
PORTSMOUTH REGIONAL AIRPORT AND SOUTH WEBSTER.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3876 8267 3883 8307 3899 8294 3898 8280
      3896 8280 3895 8276 3894 8275 3886 8276
      3886 8268 3885 8266
Local storm report, Jun 26, 5:28 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
628 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 NE NEW VIENNA         39.35N 83.66W
06/26/2015                   CLINTON            OH   EMERGENCY MNGR

            MULTIPLE TREES AND LIMBS DOWN ACROSS BERNARD ROAD.

&&

JGIBSON
Local storm report, Jun 26, 5:30 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     FLOOD            FRANKLIN                39.55N 84.30W
06/26/2015                   WARREN             OH   TRAINED SPOTTER

            CREEK OVERFLOWING BANKS AND FLOODING A PARK NEAR 6TH
            STREET IN FRANKLIN.

&&

ANOVAK
Local storm report, Jun 26, 5:35 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      WAVERLY                 39.13N 82.98W
06/26/2015                   PIKE               OH   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN THE COUNTY ESPECIALLY IN THE
            WAVERLY AND BEAVER AREAS.

&&

ANOVAK
Local storm report, Jun 26, 5:36 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     NEW VIENNA              39.32N 83.69W
06/26/2015                   CLINTON            OH   BROADCAST MEDIA

            SIGNIFICANT DAMAGE TO STURDY STRUCTURE WITH ENTIRE WALL
            RIPPED FROM STRUCTURE.

&&

JGIBSON
Local storm report, Jun 26, 5:38 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BEAVER                  39.03N 82.83W
06/26/2015                   PIKE               OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

ANOVAK

The radar

The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Owen

When
June 26, 5:42 PM EST to 5:47 PM EST
Where
Owen County, 0.88 mi NW of Owenton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.540, -84.840

Numerous 6 to 7 inch diameter trees downed on Highway 22, 227 and 330.

Thunderstorm Wind, Grant

When
June 26, 5:50 PM EST to 5:55 PM EST
Where
Grant County, 0.69 mi S of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.560, -84.650

Multiple trees knocked down near the intersection of Keefer and Lawrenceville Roads.

Thunderstorm Wind, Grant

When
June 26, 5:53 PM EST to 5:58 PM EST
Where
Grant County, 0.54 mi E of Corinth
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.500, -84.560

Multiple trees downed near the intersection of U.S. Route 25 and Corinth Road.

Thunderstorm Wind, Carroll

When
June 26, 5:57 PM EST to 6:02 PM EST
Where
Carroll County, 1.75 mi SE of Locust
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.680, -85.230

One tree was downed on the 2200 block of U.S. Route 42 West.

Thunderstorm Wind, Gallatin

When
June 26, 6:05 PM EST to 6:10 PM EST
Where
Gallatin County, 2.14 mi SSW of Ethridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.740, -84.940

Some trees were downed along Highway 1130.

Thunderstorm Wind, Gallatin

When
June 26, 6:10 PM EST to 6:15 PM EST
Where
Gallatin County, 0.69 mi N of Glencoe
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.730, -84.820

Trees knocked down along Highway 455 between U.S. 127 and Highway 416.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585775, 585776, 585777, 585778, 585779, 585780.